Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 172, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 4, 2006, 7:49 PM CDT for Tensas Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 7:49 PM CDT (00:49 UTC)
- Expired
- May 4, 2006, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:22 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 4, 3:22 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 322 PM CDT THU MAY 4 2006 .DISCUSSION...FOR THE REMAINDER OF THIS AFTERNOON AND EVENING SCATTERED CONVECTION OVER NORTH AND CENTRAL LOUISIANA WILL MOVE INTO OUR NWRN ZONES. VERY GOOD INSTABILITY...ML CAPES APPROACHING 2000 J/KG...LIS -5 TO -6C...AND MID LEVEL LAPSE RATES OF 6.5 TO 7C/KM ALONG WITH INCREASING DEEP LAYER SHEAR WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE. THIS ACTIVITY IS ASSOCIATED WITH A S/W MOVING THROUGH NE TX AND INTO AR/LA. MDLS CONTINUE TO AGREE WITH THIS DISTURBANCE COMING THROUGH TONIGHT AND INITIATING ANOTHER MCS OVER AR(WHICH MAY BE THE CONVECTION THAT IS CURRENTLY OVER SWRN AR) AS THE COLD FRONT PUSHES INTO THE CWA. AS A LL JET DEVELOPS AND BRINGS IN THE BETTER MOISTURE...CONVECTION WILL MOVE INTO THE NWRN ZONES AROUND MIDNIGHT. THIS CONVECTIVE CLUSTER WILL PUSH ESE THROUGH THE CWA FOLLOWING THE H85 THETA E RIDGE AND SHOULD BE INTO FAR ERN ZONES BY SUNRISE. NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER BUT WITH INCREASING UPPER LEVEL FLOW AND BETTER LL CONVERGENCE ISOLATED SEVERE STORMS WILL BE POSSIBLE NORTH OF I 20. NOW TOMORROW THIS FRONT WILL HAVE A GOOD PUSH SOUTH AND SHOULD BE INTO OUR SRN ZONES BY AFTERNOON. SHRA AND TSRA WILL BE ABLE TO CONTINUE ALONG THE FRONT BUT AS THEY MOVE AWAY FROM THE THETA E RIDGE LOOK FOR THIS COMPLEX TO DIE ONCE AGAIN. ACTIVITY WILL BEGIN TO PICK BACK UP DURING THE AFTERNOON OF SOME HEATING BUT FOR SEVERE WEATHER THE PROBLEM WONT BE INSTABILITY AS MUCH AS IT IS GOING TO BE THE WINDS FIELDS. A LL FLOW WILL NOT PROVIDE GREAT CONVERGENCE WHILE H5 FLOW WILL ACTUALLY BE DECREASING THROUGH THE AFTERNOON. QUIETER WEATHER FRIDAY NIGHT AS WE LOOK TO BE IN BETWEEN DISTURBANCES WITH S/W RIDGING TAKING PLACE. THE ONLY THREAT OF SHRA AND TSRA WILL BE SOUTH ALONG THE FRONT. WITH THAT I HAVE GONE BELOW GUIDANCE IN THE NE AND STUCK WITH GUIDANCE ELSEWHERE FOR POPS. TEMPS WILL BE SLIGHTLY COOLER SAT MORNING. /CAB/ LONG TERM(SATURDAY THROUGH THURSDAY)...AN ACTIVE WEATHER PATTERN REMAINS IN PLACE THROUGH THE FORECAST PERIOD. RAIN CHANCES WILL INCREASE ON SATURDAY AS THE FRONT DRIFTS SOUTH AND REMAINS THE FOCUS FOR SHOWER AND THUNDERSTORMS DEVELOPMENT. SURFACE DEW POINTS BEHIND THE FRONT WILL BE IN THE UPPER 50S...WITH LOW TO MID 60 DEW POINTS EXPECTED SOUTH OF THE FRONT. A DECENT AMOUNT OF INSTABILITY IS EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT LATE SATURDAY...WHEN AT THAT TIME A DISTURBANCE WILL MOVE EAST ALONG THE FRONT FROM THE SOUTHERN PLAINS. RIGHT NOW IT LOOKS LIKE A COMPLEX OF THUNDERSTORMS MAY MOVE EAST ACROSS THE FORECAST AREA SATURDAY EVENING. THIS WILL RESULT IN WIDESPREAD RAIN AND POSSIBLY SOME ISOLATED SEVERE THUNDERSTORMS. CURRENTLY...SPC HAS THE ENTIRE FORECAST AREA UNDER A SLIGHT RISK FOR SATURDAY. MY THINKING RIGHT NOW IS THAT THE BEST CHANCE FOR ANYTHING ALONG THE LINES OF SEVERE WOULD OCCUR GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY AFTERNOON AND EVENING WHERE INSTABILITY LOOKS TO BE THE BEST AND BECAUSE THIS IS WHERE THE FRONT WILL BE LOCATED. THE RAIN SHOULD END FROM THE WEST DURING THE DAY SUNDAY. AS THE BEFORE MENTIONED COMPLEX SHIFTS EAST...AND THE FRONTAL BOUNDARY MOVES SOUTH...DRIER AIR WILL FILTER INTO THE FORECAST AREA. MONDAY LOOKS TO BE DRY WITH WEAK HIGH PRESSURE RIDGING INTO THE REGION FROM THE NORTHEAST. THIS WILL BE SHORT LIVED HOWEVER AS SOUTHERLY FLOW WILL GRADUALLY INCREASE OVER THE AREA AS YET ANOTHER DISTURBANCE IS ADVERTISED TO MOVE EAST ACROSS THE SOUTHERN PLAINS AND INTO THE FORECAST AREA ON TUESDAY. BY TUESDAY AFTERNOON SURFACE DEW POINTS WILL CLIMB BACK INTO THE 60S OVER THE CWA...WITH PRECIPITABLE WATER VALUES INCREASING TO OVER AN INCH AND A HALF. ANOTHER DISTURBANCE WILL RAPIDLY MOVE EAST ACROSS THE AREA TUESDAY NIGHT THAT COULD ONCE AGAIN PRODUCE WIDESPREAD HEAVY RAINFALL OVER THE FORECAST AREA. SOUTHERLY FLOW WILL REMAIN IN PLACE ON WEDNESDAY ONCE THE BEFORE MENTIONED DISTURBANCE PASSES ALLOWING MOISTURE TO CONTINUE TO SURGING NORTHWARD INTO THE AREA. BY WEDNESDAY NIGHT INTO THURSDAY...THE GFS IS SHOWING A CLOSED LOW DROPPING OUT OF CANADA INTO THE GREAT LAKES REGION. THIS UPPER LEVEL TROUGH WILL DIG SOUTH AND MESH WITH A SHORTWAVE WORKING ITS WAY EAST ACROSS THE SOUTHERN PLAINS. THIS WILL SEND AN ASSOCIATED COLD FRONT TOWARD THE FORECAST AREA THURSDAY AFTERNOON BRINGING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 67 82 63 75 / 62 32 9 76 MERIDIAN 65 82 60 75 / 66 32 7 71 VICKSBURG 67 81 64 75 / 57 29 13 76 HATTIESBURG 67 85 66 81 / 18 30 23 63 NATCHEZ 67 82 66 77 / 25 36 22 69 GREENVILLE 64 77 61 72 / 95 13 10 76 GREENWOOD 63 75 60 72 / 95 15 5 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: 19
Hazardous weather outlook, May 4, 3:54 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT THU MAY 04 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052054- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 354 PM CDT THU MAY 04 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... THERE IS THE CHANCE OF STRONG AND ISOLATED THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND THROUGH TOMORROW FOR THE OUTLOOK AREA. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE STRONG WINDS AND HAIL WITH THE BEST CHANCE OF SEVERE STORMS THIS AFTERNOON AND DURING THE OVERNIGHT HOURS. A LARGE AREA OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL APPROACH NORTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND THIS EVENING. THIS ACTIVITY IS BEING FED BY A SURGE IN LOW LEVEL MOISTURE AND WITH HIGH INSTABILITY IN PLACE AND INCREASING DEEP LAYER SHEAR SEVERE STORMS ARE BECOMING MORE LIKELY OVER THE DELTA THROUGH TONIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL POSSIBLY APPROACHING THE SIZE OF GOLF BALLS AND WILL LIKELY REMAIN WEST OF THE MISSISSIPPI RIVER THROUGH THE EVENING LATER TONIGHT AS THE UPPER LEVEL DISTURBANCE AND COLD FRONT PUSH INTO THE AREA THIS ACTIVITY WILL CONGEAL INTO A CONVECTIVE CLUSTER AND MOVE THROUGH CENTRAL MISSISSIPPI AFFECTING THE NORTHERN HALF OF THE OUTLOOK AREA BEFORE SUNRISE TOMORROW. DECENT INSTABILITY WILL REMAIN IN PLACE AND WITH DEEP LAYER SHEAR INCREASING OVER THIS AREA THERE WILL BE A RISK FOR ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. THIS THREAT WILL CONTINUE SOUTHWARD WITH THE FRONT BUT THE ACTIVITY IS NOT EXPECTED TO BE AS STRONG TOMORROW AS THE SHEAR ONCE AGAIN DECREASES OVER THE AREA. STRONG STORMS AREA STILL EXPECTED DURING THE AFTERNOON IN THE SOUTH AS DECENT INSTABILITY WILL ONCE AGAIN DEVELOP. ...FLOODING... HEAVY RAIN IS ANOTHER THREAT TONIGHT. AREAS ALONG THE HIGHWAY 82 CORRIDOR ARE AT THE GREATEST RISK FOR HEAVY RAIN ESPECIALLY IF SCATTERED THUNDERSTORMS AFFECT THESE AREA LATE THIS AFTERNOON AND THIS EVENING. THE THREAT WILL INCREASE TONIGHT AS THE CLUSTER OF STORMS MOVE THROUGH SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. TOTAL RAINFALL ACCUMULATIONS COULD APPROACH 1 TO 2 INCHES IN SOME AREA LEADING TO PONDING ON ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... A FRONT WILL SAG SOUTH ALONG THE INTERSTATE 20 CORRIDOR SATURDAY. AN UPPER LEVEL DISTURBANCE WILL THEN WORK ITS WAY EAST OUT OF THE SOUTHERN PLAINS AND ACROSS THE REGION SATURDAY AFTERNOON. WITH A WARM MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF THE FRONT...AND WITH THE FRONT ACTING AS A LIFTING MECHANISM...ISOLATED SEVERE THUNDERTORMS WILL BE POSSIBLE FOR LOCATIONS SOUTH OF THE INTERSTATE 20 CORRIDOR SATURDAY AFTERNOON INTO SATURDAY NIGHT. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THURSDAY NIGHT OR FRIDAY AND AGAIN ON SATURDAY...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 4, 6:56 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST EUDORA 33.12N 91.26W
05/04/2006 E60 MPH CHICOT AR LAW ENFORCEMENT
&&
WESTERLocal storm report, May 4, 7:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG MANGHAM 32.31N 91.78W
05/04/2006 RICHLAND LA LAW ENFORCEMENT
A ROOF OF A BARN WAS BLOWN OFF.
&&
WESTERLocal storm report, May 4, 7:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 10 WNW HOLLANDALE 33.23N 91.01W
05/04/2006 WASHINGTON MS EMERGENCY MNGR
A COUPLE OF TREES BLOWN DOWN ABOUT 2 MILES SOUTH OF AVON
ON HWY 1.
&&
WESTERLocal storm report, May 4, 7:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 N ANGUILLA 33.00N 90.83W
05/04/2006 SHARKEY MS EMERGENCY MNGR
NUMEROUS LARGE LIMBS BLOWN DOWN ON HWY 61 JUST NORTH OF
ANGUILLA.
&&
WESTERLocal storm report, May 4, 7:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG HOLLY RIDGE 32.47N 91.63W
05/04/2006 RICHLAND LA EMERGENCY MNGR
NUMEROUS TREES DOWN BETWEEN HOLLY RIDGE AND DELHI.
&&
WESTERLocal storm report, May 4, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CROWVILLE 32.24N 91.59W
05/04/2006 FRANKLIN LA EMERGENCY MNGR
SEVERAL TREES DOWN.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:45 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 60 min |
| May 4, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 36 min |
| May 4, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 45 min |
| May 4, 9:35 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Montgomery | 55 min |
| May 4, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 67 min |
| May 5, 4:15 AM CDT | Severe Thunderstorm Warning | JAN | Tensas | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.